Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 91, NWS St. Louis, MO

June 3, 2022Saint Charles County, Saint Louis County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 3, 2022, 12:26 PM CDT for Saint Charles County, Saint Louis County, Missouri. It took effect at Jun 3, 2022, 1:00 PM CDT. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Jun 3, 2022, 12:26 PM CDT (17:26 UTC)
In effect from
Jun 3, 2022, 1:00 PM CDT
Expired
Jun 5, 2022, 7:00 AM CDT
In force
42 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 25 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at St. Charles (SCLM7). The gauge peaked at 25.27 ft at Jun 3, 2022, 9:00 PM CDT.

actionminormoderate20253006/0306/0406/0506/06
Action stage
23 ft
Minor stage
25 ft
Moderate stage
30 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06935965, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

830 
WGUS43 KLSX 031726
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1226 PM CDT Fri Jun 3 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Missouri River at St. Charles.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC183-189-050530-
/O.NEW.KLSX.FL.W.0091.220603T1800Z-220605T1200Z/
/SCLM7.1.ER.220603T1800Z.220604T0000Z.220604T0600Z.NO/
1226 PM CDT Fri Jun 3 2022

...FLOOD WARNING IN EFFECT UNTIL SUNDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Missouri River at St. Charles.

* WHEN...Until Sunday morning.

* IMPACTS...At 25.0 feet, The right bank downstream overflows, 
  flooding agricultural bottomland.  Near this stage, Missouri Route 
  H at Island Road will be closed in both directions.

* ADDITIONAL DETAILS...
  - At 12:00 PM CDT Friday the stage was 24.9 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 25.2 feet this evening. It will
    then fall below flood stage just after midnight tonight.
  - Flood stage is 25.0 feet.


&&

                Fld   Observed  Forecasts (7:00 am)
Location        Stg    Stage    Sat   Sun   Mon   Tue   Wed

Missouri River
  St. Charles   25.0    24.9    24.6  21.4  18.8  17.7  17.5


&&

LAT...LON 3891 9033 3886 9018 3881 9017 3859 9072
      3865 9078


$$

Pfahler
2 follow-up statements
302 
WGUS83 KLSX 040122
FLSLSX

Flood Statement
National Weather Service St Louis MO
822 PM CDT Fri Jun 3 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Missouri River at St. Charles.

  Missouri River near Chamois.

...The Flood Warning continues for the following rivers in 
Missouri...

  Missouri River at Hermann.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC183-189-051330-
/O.EXT.KLSX.FL.W.0091.000000T0000Z-220605T1330Z/
/SCLM7.1.ER.220603T1825Z.220604T0000Z.220604T0730Z.NO/
822 PM CDT Fri Jun 3 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Missouri River at St. Charles.

* WHEN...Until Sunday morning.

* IMPACTS...At 25.0 feet, The right bank downstream overflows, 
  flooding agricultural bottomland.  Near this stage, Missouri Route 
  H at Island Road will be closed in both directions.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Friday the stage was 25.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM CDT Friday was 25.3 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 17.9 feet
    Wednesday evening.
  - Flood stage is 25.0 feet.


&&

                Fld   Observed  Forecasts (7:00 am)
Location        Stg    Stage    Sat   Sun   Mon   Tue   Wed

Missouri River
  St. Charles   25.0    25.3    24.7  22.0  19.6  18.3  17.9


&&

LAT...LON 3891 9033 3886 9018 3881 9017 3859 9072
      3865 9078


$$

MOC027-151-051330-
/O.EXT.KLSX.FL.W.0088.000000T0000Z-220605T2230Z/
/CMSM7.1.ER.220602T1708Z.220603T1200Z.220604T1030Z.NO/
822 PM CDT Fri Jun 3 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Missouri River near Chamois.

* WHEN...Until Sunday afternoon.

* IMPACTS...At 17.0 feet, Flood Stage:  Lower lying bottom land 
  begins to flood.

* ADDITIONAL DETAILS...
  - At 7:00 AM CDT Friday the stage was 18.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:00 AM CDT Friday was 18.5 feet.
  - Forecast...The river is expected to fall below flood stage
    late tonight and continue falling to 9.5 feet Wednesday
    evening.
  - Flood stage is 17.0 feet.


&&

                Fld   Observed  Forecasts (7:00 am)
Location        Stg    Stage    Sat   Sun   Mon   Tue   Wed

Missouri River
  Chamois       17.0    18.5    16.8  13.0  10.4   9.5   9.4


&&

LAT...LON 3864 9198 3871 9185 3873 9161 3866 9161
      3865 9190 3858 9194


$$

MOC073-139-051330-
/O.EXT.KLSX.FL.W.0087.000000T0000Z-220605T1520Z/
/HRNM7.1.ER.220602T1823Z.220603T1345Z.220604T0920Z.NO/
822 PM CDT Fri Jun 3 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Missouri River at Hermann.

* WHEN...Until late Sunday morning.

* IMPACTS...At 22.3 feet, Southern portions of Old Rock Road and 
  Twisters Road south of Rhineland begin flooding near this height.

* ADDITIONAL DETAILS...
  - At 7:30 PM CDT Friday the stage was 22.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 PM CDT Friday was 23.0 feet.
  - Forecast...The river is expected to fall below flood stage
    late tonight and continue falling to 12.9 feet Friday
    evening.
  - Flood stage is 21.0 feet.


&&

                Fld   Observed  Forecasts (7:00 am)
Location        Stg    Stage    Sat   Sun   Mon   Tue   Wed

Missouri River
  Hermann       21.0    22.3    20.6  16.8  14.4  13.7  13.6


&&

LAT...LON 3873 9161 3875 9136 3866 9119 3861 9123
      3866 9139 3866 9161


$$

Byrd
110 
WGUS83 KLSX 041329
FLSLSX

Flood Statement
National Weather Service St Louis MO
829 AM CDT Sat Jun 4 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...Illinois...

  Missouri River at St. Charles.

  Missouri River near Chamois.

  Missouri River at Hermann.

  Mississippi River at Louisiana.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC183-189-041430-
/O.CAN.KLSX.FL.W.0091.000000T0000Z-220604T1329Z/
/SCLM7.1.ER.220603T1825Z.220604T0200Z.220604T0930Z.NO/
829 AM CDT Sat Jun 4 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Missouri River at St. Charles.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Saturday the stage was 24.7 feet.
  - Forecast...The river is expected to fall to 17.9 feet
    Wednesday evening.


&&

                Fld   Observed  Forecasts (7:00 am)
Location        Stg    Stage    Sun   Mon   Tue   Wed   Thu

Missouri River
  St. Charles   25.0    24.7    22.0  19.6  18.3  17.9  MSG


&&

LAT...LON 3891 9033 3886 9018 3881 9017 3859 9072
      3865 9078


$$

MOC027-151-041430-
/O.CAN.KLSX.FL.W.0088.000000T0000Z-220604T1329Z/
/CMSM7.1.ER.220602T1708Z.220603T1200Z.220604T0656Z.NO/
829 AM CDT Sat Jun 4 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Missouri River near Chamois.

* ADDITIONAL DETAILS...
  - At 7:00 AM CDT Saturday the stage was 16.6 feet.
  - Forecast...The river is expected to fall to 9.5 feet
    Wednesday evening.


&&

                Fld   Observed  Forecasts (7:00 am)
Location        Stg    Stage    Sun   Mon   Tue   Wed   Thu

Missouri River
  Chamois       17.0    16.6    13.0  10.4  9.5   9.4   MSG


&&

LAT...LON 3864 9198 3871 9185 3873 9161 3866 9161
      3865 9190 3858 9194


$$

MOC073-139-041430-
/O.CAN.KLSX.FL.W.0087.000000T0000Z-220604T1329Z/
/HRNM7.1.ER.220602T1823Z.220603T1345Z.220604T1011Z.NO/
829 AM CDT Sat Jun 4 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Missouri River at Hermann.

* ADDITIONAL DETAILS...
  - At 7:30 AM CDT Saturday the stage was 20.7 feet.
  - Forecast...The river is expected to fall to 12.9 feet Friday
    evening.


&&

                Fld   Observed  Forecasts (7:00 am)
Location        Stg    Stage    Sun   Mon   Tue   Wed   Thu

Missouri River
  Hermann       21.0    20.7    16.8  14.4  13.7  13.6  13.6


&&

LAT...LON 3873 9161 3875 9136 3866 9119 3861 9123
      3866 9139 3866 9161


$$

ILC149-MOC163-041430-
/O.CAN.KLSX.FL.W.0081.000000T0000Z-220604T1329Z/
/LUSM7.1.ER.220601T1745Z.220602T0830Z.220604T1800Z.NO/
829 AM CDT Sat Jun 4 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Mississippi River at Louisiana.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Saturday the stage was 14.9 feet.
  - Forecast...The river is expected to rise to a crest of 15.0
    feet this afternoon.


&&

                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Sun   Mon   Tue   Wed   Thu

Mississippi River
  Louisiana        15.0    14.9    14.7  14.3  14.0  13.7  13.4


&&

LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097


$$

KD

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 3, 11:49 AM CDT, 37 minutes earlier.

Area forecast discussion, Jun 3, 11:49 AM CDT, 37 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1149 AM CDT Fri Jun 3 2022

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 201 AM CDT Fri Jun 3 2022

Upper air pattern features a ridge over western North America and
a trough over Hudson Bay/Canada. The flow in the southern stream
is much less amplified, and with time it will further flatten out
across the southern half of the US by early next week. Northwest
flow aloft across the middle of the country results in surface
high pressure across our area today and tomorrow. This will bring
pleasant weather with plenty of sunshine, low humidity, light
winds, and temperatures warming into the low 80s in the afternoons
and dropping into the 50s overnight.

While surface high pressure exists near our area, the return flow
will bring moisture back across the western Plains today and even
more so tomorrow. Expect any thunderstorm activity to be confined
well to our west today, with the axis of instability associated
with that moisture spreading a bit further east on Saturday.
However, models are in pretty good agreement on still keeping
that instability to our west across Oklahoma, Kansas, and up into
Nebraska. As a result, precipitation chances for our area on
Saturday are pretty low.

Kimble

.LONG TERM...  (Saturday Night through Thursday)
Issued at 201 AM CDT Fri Jun 3 2022

Low level moisture return continues across the Plains beneath
increasingly flat/zonal flow aloft. Subtle shortwave troughs
within the zonal flow will contribute to daily thunderstorm
chances across the Plains. While our area does see a gradual
increase in moisture, the axis of greatest instability remains to
our west over the Plains. We start to see thunderstorm chances
enter our area on Sunday, but the focus of the activity will be to
our west where the better instability exists, as well as along the
developing frontal boundary to our north. Anything that develops
or moves into our area should be relatively weak with the lower
instability available and relatively weak flow aloft preventing
storm organization.

The best chance for showers and thunderstorms in our area will be
Sunday night into Monday as a more substantial shortwave trough
sends low pressure east along the front to our north, and
eventually shoves the front south through our area. We finally
get into that axis of greatest moisture and instability ahead of
the front with a period of showers and thunderstorms likely. The
timing of the front pushing through our area will be a factor in
determining how much surface based instability we will have
access to, and whether strong to severe thunderstorms will be a
threat.

The front eventually becomes stationary and/or washes out Tuesday
into Wednesday. As with prior forecasts, there is still some
uncertainty on where this boundary and the resulting corridor for
daily shower and thunderstorm chances will line up. Odds currently
favor this setting up to our south, but there's still enough
uncertainty that we'll have to keep chances for showers and
thunderstorms in the forecast. It doesn't look like a total
washout, but a chance for a round or two of showers and storms
sometime from Tuesday to Wednesday. On Thursday a shift toward
northwest flow aloft will support a drier forecast.

Kimble

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1148 AM CDT Fri Jun 3 2022

VFR flight conditions will continue under a surface high and light
and variable winds. River valley fog is possible tonight at KJEF
and KSUS, but with low confidence in occurrence and intensity,
have chosen to leave out of the TAFs for now.

MRM

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 3, 2:54 AM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
254 AM CDT Fri Jun 3 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-040800-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
254 AM CDT Fri Jun 3 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms beginning on Sunday and continuing
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Kimble

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:14 AM CDTRiver Flood WarningLSXPerry, Sainte Genevieve69 hr

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.